Abstract

Modal computation with high precision is an important issue for wave propagation in optical waveguides when the eigenmode expansion method is applied. This numerical study of an open waveguide is accomplished by terminating the unbounded regions with perfectly matched layers. Then, by the differential transfer matrix method (DTMM), two nonlinear relations of modes for the TM case are proposed for complex waveguides with varied refractive indexes along the transverse direction. For the gradually varied waveguides, a higher approximation is provided and some asymptotic formulas of leaky modes are created, which may be used as better initial values for some iteration methods. Numerical examples illustrate that our treatment is highly feasible and effective.

© 2014 Optical Society of America

Full Article  |  PDF Article
More Like This
Dispersion relations of the modes for open nonhomogeneous waveguides terminated by perfectly matched layers

Jianxin Zhu, Zheqi Shen, and Zengsi Chen
J. Opt. Soc. Am. B 29(9) 2524-2530 (2012)

Asymptotic solutions of eigenmodes in slab waveguides terminated by perfectly matched layers

Jianxin Zhu and Ya Yan Lu
J. Opt. Soc. Am. A 30(10) 2090-2095 (2013)

Exact dispersion equation of transverse electric leaky modes for nonhomogeneous optical waveguides

Jianxin Zhu and Jia Zheng
J. Opt. Soc. Am. B 32(1) 92-100 (2015)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (3)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Tables (2)

You do not have subscription access to this journal. Article tables are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (55)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Metrics

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription